Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 97, NWS Indianapolis, IN

June 5, 2005Bartholomew County, Johnson County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 5, 2005, 5:05 PM EST for Bartholomew County, Johnson County, Indiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 5:05 PM EST (22:05 UTC)
Expired
Jun 5, 2005, 5:27 PM EST
In force
22 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Bartholomew County, IN, Johnson County, IN

The radar

The Indianapolis radar (KIND), 44 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:45 PM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 618 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
618 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 052204
SVRIND
INC005-081-052245-
/O.NEW.KIND.SV.W.0097.050605T2205Z-050605T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
505 PM EST SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA
  SOUTHEASTERN JOHNSON COUNTY IN CENTRAL INDIANA

* UNTIL 545 PM EST

* AT 501 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR PRINCES LAKES...OR
  ABOUT 13 MILES NORTHWEST OF COLUMBUS...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDINBURGH AROUND 515 PM EST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3935 8615 3930 8615 3927 8597 3944 8597

$$

KOCH
1 follow-up statement
000 
WWUS53 KIND 052227
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
526 PM EST SUN JUN 5 2005

INC005-081-052236-
/O.CAN.KIND.SV.W.0097.000000T0000Z-050605T2245Z/
BARTHOLOMEW-JOHNSON-
526 PM EST SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BARTHOLOMEW AND
SOUTHEASTERN JOHNSON COUNTIES IS CANCELLED...

THE STORM HAS MOVED INTO NORTH CENTRAL BARTHOLOMEW AND SOUTHTHERN 
SHELBY COUNTIES. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
NORTHEASTERN BARTHOLOMEW AND SOUTHERN SHELBY COUNTIES UNTIL 545 PM 
EST.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST SUNDAY
EVENING FOR INDIANA.

LAT...LON 3935 8615 3930 8615 3927 8597 3944 8597

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:00 PM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 5, 2:00 PM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
200 PM EST SUN JUN 5 2005

.DISCUSSION...UPPR SYS CURRENTLY OVR THE NRN MIDWEST XPCTD TO LIFT
OFF TO THE NE ACRS THE WRK GRTLKS AND INTO CANADA BY MON...WITH FLAT
RDGG DVLPG TOWARDS THE MIDDLE OF THE WEEK. MODELS IN PRETTY GOOD
AGREEMENT WITH THE OVERALL PTN. FCST FOCUS CENTERS ON POPS.

IN THE NR TERM...OLD MESO CONVECTIVE VORT MAX CURRENTLY LOCATED OVR
NRN IL WITH SCT TSTMS DVLPG IN THE TAIL OF THE SYS OVR ERN
IL...WHILE WEAKENING CDFNT LOOKS TO BE LOCATED ALONG THE MS RVR.
EYEBALLING MOVEMENT OF THIS VORT MAX SUGGEST TAIL SHOULD PASS THRU
THE AREA DURG THE REST OF THE AFT AND EARLY EVEN...PROBABLY EXITING
THE AREA AROUND SUNSET. INSTABILITY AXIS LOCATED JUST AHEAD OF THE
VORT TAIL...NR THE IND/IL STATE LN...SO WOULD SUSPECT BEST SVR
THREAT WL BE WITH THE PASSAGE OF THE VORT TAIL. WS406 IN EFFECT TIL
02Z. WEAKENING CDFNT LOOKS TO PASS THRU THE AREA LT TONIGHT...SO
SOME REMNANT ACTVTY IS PSBL LTR TONIGHT AS WELL. WL GO WITH HIGHEST
POPS THIS EVEN...THEN CHC POPS AFTER MIDNIGHT.

IN THE LTR PDS...SLIGHTLY DRIER/MORE STABLE AIR MOVS INTO THE AREA
BY MON AS UPPR RDGG BLDS...SO CAN PROB KEEP MON/MON NIGHT PCPN FREE.
BY TUES AFT...WL BRING IN CHC POPS TO THE SWRN ZONES AS MODELS HINT
AT A DISTURBANCE APPROACHING THE AREA ALONG WITH DEEPER MOISTURE
RETURN.

LO LVL THICKNESSES SUGGEST THE NGM MOS GUIDANCE LOOKS PRETTY GOOD FOR
THE MOST PART. DECIDED TO TRIM A FEW DEGS OFF OF THE HIGHS ON TUES
OVR THE SWRN ZONES DUE TO INCREASED CLD COVER/PCPN THREAT IN THOSE
AREAS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JAS
Hazardous weather outlook, Jun 5, 5:27 AM EST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
527 AM EST SUN JUN 5 2005

INZ021-028>031-035>049-051>057-060>065-067>072-061026-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
527 AM EST SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL INDIANA THIS
AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH
DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL BEING THE MAIN THREATS.
AN ISOLATED TORNADO CANNOT BE RULED OUT. LIGHTNING WILL BE A THREAT
ALSO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY NIGHT THROUGH SATURDAY. IT IS
TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS WILL BE SEVERE.
THE MAIN THREAT AT THIS TIME FROM ANY OF THESE STORMS IS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

PUMA

In the hours before

Local storm report, Jun 5, 4:39 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
439 PM EST SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     2 NW MULBERRY           40.37N 86.69W
06/05/2005                   CLINTON            IN   TRAINED SPOTTER

            A 24 INCH DIAMETER PINE TREE...ESTIMATED AT 70 FEET
            TALL...WAS SNAPPED OFF AT GROUND LEVEL ON COUNTY ROAD 550
            NORTH.

&&

NIELD
Local storm report, Jun 5, 4:40 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 PM EST SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND GST     2 W LIZTON              39.89N 86.58W
06/05/2005  68 MPH           HENDRICKS          IN   AMATEUR RADIO

&&

NIELD
Local storm report, Jun 5, 4:43 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
443 PM EST SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     1 S BURLINGTON          40.47N 86.39W
06/05/2005                   CARROLL            IN   LAW ENFORCEMENT

            A GRAIN BIN WAS BLOWN DOWN INTO THE ROAD SOUTH OF
            BURLINGTON.

&&

NIELD
Local storm report, Jun 5, 4:51 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
451 PM EST SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     4 SW TIPTON             40.24N 86.09W
06/05/2005                   TIPTON             IN   TRAINED SPOTTER

            LARGE LIMBS WERE BLOWN DOWN BY A 60 MPH ESTIMATED WIND
            GUST AT U.S. 31 AND COUNTY ROAD 450 SOUTH.

&&

NIELD
Local storm report, Jun 5, 4:53 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
453 PM EST SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     MULBERRY                40.35N 86.67W
06/05/2005                   CLINTON            IN   AMATEUR RADIO

            A 25 INCH DIAMETER TREE WAS BLOWN DOWN.

&&

NIELD
Special weather statement, Jun 5, 4:54 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
454 PM EST SUN JUN 5 2005

INZ028-029-035-036-043>045-051>053-060-061-067>069-052300-
CLAY-DAVIESS-FOUNTAIN-GREENE-KNOX-MARTIN-MONTGOMERY-OWEN-PARKE-
PUTNAM-SULLIVAN-TIPPECANOE-VERMILLION-VIGO-WARREN-
454 PM EST SUN JUN 5 2005

SEVERE THUNDERSTORM WATCH 406 HAS BEEN CANCELLED. THE THREAT
FOR SEVERE WEATHER HAS ENDED.

INZ021-030-031-037>042-046>049-054>057-062>065-070>072-052300-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLINTON-DECATUR-DELAWARE-HAMILTON-
HANCOCK-HENDRICKS-HENRY-HOWARD-JACKSON-JENNINGS-JOHNSON-LAWRENCE-
MADISON-MARION-MONROE-MORGAN-RANDOLPH-RUSH-SHELBY-TIPTON-
454 PM EST SUN JUN 5 2005

SEVERE THUNDERSTORM WATCH 406 REMAINS IN EFFECT UNTIL 900 PM.

JAS

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:06 PM ESTSevere Thunderstorm WarningINDMonroe, Owen26 min
Jun 5, 3:16 PM ESTSevere Thunderstorm WarningINDParke, Vermillion47 min
Jun 5, 3:44 PM ESTSevere Thunderstorm WarningINDHendricks, Putnam46 min
Jun 5, 3:53 PM ESTSevere Thunderstorm WarningINDMonroe47 min
Jun 5, 4:20 PM ESTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Hamilton, Howard, Tipton55 min
Jun 5, 4:29 PM ESTSevere Thunderstorm WarningINDBrown41 min
Jun 5, 4:31 PM ESTSevere Thunderstorm WarningINDHendricks34 min
Jun 5, 5:17 PM ESTSevere Thunderstorm WarningINDHamilton, Madison47 min
Jun 5, 5:20 PM ESTSevere Thunderstorm WarningINDBartholomew, Shelby27 min
Jun 5, 5:24 PM ESTSevere Thunderstorm WarningINDBrown, Monroe36 min
Jun 5, 5:52 PM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson38 min
Jun 5, 5:54 PM ESTSevere Thunderstorm WarningINDDecatur, Rush, Shelby51 min
Jun 5, 6:24 PM ESTSevere Thunderstorm WarningINDBartholomew36 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.